MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 20CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 20CM
Model Number SXPD1B400
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Retroperitoneal Hemorrhage (4483)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the health authority to our distributor the suture was broken when the surgeon attempted to sew vaginal stump.Resulting in residual sutures in the patient's body.The ruptured sutures were removed, changed another one to complete the surgery, increasing tissue oozing and prolonging the surgical time.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.Sterile samples were not available for testing / review.Retained samples were not available for review.No photos of the surgical site were provided for review, if samples, photos or additional information become available at a later date, the samples, photos or information will be reviewed and results will added to the file, a revised response will be forwarded to you at that time.The suture breaking during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.It''s also possible the devices are being grasped with surgical instruments damaging the suture allowing the suture to break during use.The ¿precautions¿ section in the ifu for the device states ¿the stratafix¿ pdo device contains a loop end and barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.Tying of knots on the barbed section of the material will damage the barbs and potentially reduce their effectiveness.For the device to function properly, the stratafix¿ spiral pdo device must first be anchored in the tissue by the deployment of the loop around robust tissue, then with the other subsequently engaged in the tissue by the barbs.Additionally, when completing placement of the barbed segment, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the stratafix¿ spiral pdo device in place.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holder and forceps¿.Without receiving sterile devices from this same lot to review/test or receiving detailed information regarding the pre-operative preparation of the devices, tools utilized to grasp the devices, the method utilized to anchor the device in the tissue, the patient¿s health status and quality of the tissue, or the surgeon¿s experience and/or technique, a definitive root cause for the reported event cannot be confirmed with certainty.

Brand Name
STRATAFIX
Common Device Name
CT-1 0 PDO 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key17235152
Report Number3010692967-2023-00033
Device Sequence Number5806433
Product Code NEW
UDI-Device Identifier10705031227958
UDI-Public(01)10705031227958(20)12(17)270430(10)C509CPE
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2023
Report Date (Section F) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPD1B400
Device Lot NumberC509CPE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/26/2023
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer06/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR
Patient SexFemale